1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Misdiagnosis

Discussion in 'Ask A Question' started by annepgill, Jan 31, 2014.

  1. annepgill

    annepgill Type 2 · Well-Known Member

    Messages:
    85
    Likes Received:
    26
    Trophy Points:
    58
    Hi guys and gals
    I'm just wondering if I could have been misdiagnosed with type2,
    I read lots of threads about bs levels in the morning and everyone's seem to be 5 to 6 roughly I'm on lantus nighttime and I have yet to wake up in single figures this happens even when I don't have anything after 8pm anyone else had these type of readings???


    Sent from the Diabetes Forum App
     
  2. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    Maybe keep a diary ( including food ) that you can show your healthcare team. Is it just the morning ? If so, could be a liver dump. If you are high all the time then there is a possibility of misdiagnosis. If it is only the morning that is high, I doubt it.


    Sent from the Diabetes Forum App
     
  3. annepgill

    annepgill Type 2 · Well-Known Member

    Messages:
    85
    Likes Received:
    26
    Trophy Points:
    58
    Thanks Mo and no high all the time only readings of 6 and 7s once or twice a month the highs reach 27 and that's with novorapid quick acting so you can imagine the concerns I have I read on someone's thread about an insulin hypo and he was in a coma so very frightened that's going to happen to me thank you for taking the time to reply x


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  4. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    Ok, keep a food diary just to make sure you're not eating a huge amount of carbs. Gather info to take to your doc. They may adjust any meds you're on depending on BG levels. You could always ask for a GAD test, this should confirm whether T2 or late onset T1. Good luck.


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  5. Daibell

    Daibell LADA · Master

    Messages:
    12,488
    Likes Received:
    7,387
    Trophy Points:
    298
    Hi. Are you overweight? If so then it is difficult to get insulin a balanced as the injected insulin will be adding to a system already overloaded with insulin due to insulin resistance. If you are overweight then you must change your diet to reduce the carbs. As your weight reduces then the insulin can be adjusted down if needed to avoid hypos and getting balance should be easier. If you are not overweight you may well be a LADA (Late onset T1) but you are already on the right insulin treatment i.e. Basal/Bolus. It sounds like your Basal needs to be increased? Are you carb-counting for the Rapid (Bolus)? Let us know a bit more and more discussion with DN is needed as well. BTW your other meds may be having an affect as well?
     
    • Like Like x 2
  6. annepgill

    annepgill Type 2 · Well-Known Member

    Messages:
    85
    Likes Received:
    26
    Trophy Points:
    58
    Thank you Mo I will ask for that test and no Daibell not overweight few pounds but on an awful lot of medication thyroid stopped working and then diagnosed with diabetes but only with a blood test at the doctors have asthma,high blood pressure and a few other ailments all after the thyroid shut down so meds could be hindering things as well I do watch what I eat I'm not a huge fan of potatoes or chips so sometimes the readings of high teens and hitting almost 30 at times horrify me which is why I thought maybe I had been misdiagnosed with t2 my next appointment for the endo clinic is early march hopefully I will get some help then and thanks to you both I will take all advice given gratefully :) x


    Sent from the Diabetes Forum App
     
  7. Daibell

    Daibell LADA · Master

    Messages:
    12,488
    Likes Received:
    7,387
    Trophy Points:
    298
    Hi. Yes, it sounds like it may well be LADA. I finally went onto insulin when the GP realised I wasn't a T2 (slim etc). My DN tried just Basal (Levemir) for a few weeks but decided to add Rapid (NovoRapid) as well as it was obvious I was behaving as a T1 and needed meal-time shots. Perhaps you also need Bolus added? Your high morning readings, though imply the Lantus is too low and perhaps that simply needs increasing but avoiding hypos of course. The GAD and c-peptide tests may help diagnose Late onset T1 but in practice as you are already on insulin which a T1/LADA needs anyway, the solution would be to adjust and/or add to the insulin? Good luck with the endo anyway.
     
  8. annepgill

    annepgill Type 2 · Well-Known Member

    Messages:
    85
    Likes Received:
    26
    Trophy Points:
    58
    Thanks Diabell I'm taking this with me lol have got more help and advice from this forum than my doctor take care :) x


    Sent from the Diabetes Forum App
     
  9. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,622
    Trophy Points:
    178
    It would be worth doing some blood tests overnight to see whether is's constantly rising - or possibly dropping a bit low, causing your liver to release stored glucose to compensate for the low, thus ending up high.
     
  10. annepgill

    annepgill Type 2 · Well-Known Member

    Messages:
    85
    Likes Received:
    26
    Trophy Points:
    58
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook